MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F0701058M
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron 6f 070 delivery catheter (neuron 070).During the procedure, the physician found that the tip of the neuron 070 had become twisted while advancing through a neuron max 6f 088 long sheath (neuron max).Therefore, the neuron 070 was removed.The procedure was completed using a neuron 6f 053 delivery catheter (neuron 053) with the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron 070 was ovalized from approximately 57.0 ¿ 58.5 cm, 78.5 cm and from 99.0 ¿ 108.5 cm from the hub.During functional testing, resistance was encountered at the distal ovalized location while advancing the neuron 070 through a demonstration neuron max and the device could not advance any further.Conclusions: evaluation of the returned neuron 070 confirmed an ovalization on the distal end of the device.If the neuron 070 is forcefully gripped or mishandled while advancing the device through a neuron max, the device may become ovalized.Further evaluation revealed additional ovalizations along the device which, based on the returned condition and reported complaint, were likely incidental and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8137695
Report Number3005168196-2018-02371
Device Sequence Number13925129
Product Code DQY
UDI-Device Identifier00814548010052
UDI-Public00814548010052
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2020
Device Catalogue NumberPND6F0701058M
Device Lot NumberF80342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Date Report Sent to FDA01/01/2005